MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA3U0
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the lens not stable after insertion in the eye.The lens was explanted and replaced with another unspecified lens during initial procedure.The procedure was completed on same day without any harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating company lens was replaced with non company polyvinylidene fluoride (pvdf) lens.
 
Additional Manufacturer Narrative
The lens was returned in the lens case inside the lens carton.Viscoelastic was dried on the lens.No damage was observed.The lens was cleaned for further evaluation.A dimensional inspection was conducted.The lens dimensions (plan view) met specifications per an approved template.Product history records were reviewed and documentation indicated the product met release criteria.A viscoelastic was indicated.The product investigation could not identify a root cause for the reported complaint of "lens not stable after insertion in the eye".It is not possible to confirm the reported unstable position of the lens in the eye based on the product evaluation.The explanted lens was returned and evaluated.There was no damage observed to the lens.After removal of the dried viscoelastic, a dimensional inspection was conducted.The lens dimensions (plan view) met specifications per an approved template.Information was provided that the company diopter lens was removed and replaced with a non-company lens.The diopter of the replacement lens was not provided.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19467536
Report Number1119421-2024-01077
Device Sequence Number3418769
Product Code HQL
UDI-Device Identifier00380650701220
UDI-Public(01)00380650701220(17)260317(11)210319(10)15156496(21)15156496037
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Model NumberMTA3U0
Device Catalogue NumberMTA3U0.170
Device Lot Number15156496
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNSPECIFIED REPLACEMENT LENS
Patient Age81 YR
Patient SexFemale